I am a 69 year old female who 10 days ago woke up with my legs itching, I may have scratched them in my sleep. When I woke in the A M my legs were red, itchy and had these spots that looked like blood. I thought it was from scratching dry skin, which I get very winter.
I went to my G/P and she said I have an allergic rash plus Petechiae, that she feels is coming from the rash. It is starting to fade and I can tell the rash from the Petechiae by the color when I press. The rash is the inside area of the shin and about 3 inches wide but goes from the ankle to the knee. It was very itchy but now has stopped.
My G/P sent me for blood work, have not got the results, cbc, metabolic panel and I think the letters were iGE. I know the platelet count is in there somewhere also.
The only thing that I can think of causing this rash is using a body wash, but I don't understand why the rash would locaized on both legs the same area. I did have cataract surgery, one done on oct 12 th, the other Nov. 2 nd, I was using vgamox but stopped 2 weeks ago, but I am using Madidex, My G/P said it would be doubtful that the rash came from these drops as so little gets into your system.
I did a internet search on Petechiae, even med help has some scarey info. I do have a few Petechiae spots on my stomach and arms but they have been there for years. I suffer from chronic sinus allergies since my
20's and alo get hives on and off. Had testing done several times and allergy shots for years at a time with no help.
If my blood work is in normal range can I stop worrying or should I persue this further? The only meds I take are 5 mgs, lisinopril, 80 mgs, Ecotrin and 15 mgs serax. I also take fish oil and vit d.
Petechiae are pinpoint-sized red dots under the surface of the skin. They are common after skin trauma and viral infections and usually blanch with pressure but they don’t go away completely. Did you have any recent viral infection? But if they persist then please consult a physician and get other causes ruled out which include allergic reaction, autoimmune diseases, thrombocytopenia, ITP or leukemias.
My sincere advice is to get it examined from a dermatologist. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
My rash is gone on the one leg, I see one tiny red spot that will not blanch and two light pink spots, barely noticeable.I had several of the bright red spots and they did not blanch they are gone. The other leg the rash is almost gone, fading in color. I have a few red spots that do not blanch but there were a lot more that are gone.
My blood work was all fine except for my vit. D level and cholestrol. My thyroid was checked, CBC, metabolic panel and I have no idea what else. The lab tech took 7 tubes of blood from me. She also had a allergic reaction to the same bath soap I did including a yeast infection.
I do have fibromyalgia and as I said chronic nasal allergies and get hives. My skin is very dry, especally my legs so I am wondering if the rash and spots came from scratching in my sleep.
By blanching I am meaning that the the spot does not turn the skin light when I press on the them. The red rash did turn when I pressed, the red spots did not. Even though my leg was red from the rash I could see the bright red spots.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.